Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 7
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Chu, Ba 2012. Limit theorems for the discount sums of moving averages. Journal of Time Series Analysis, Vol. 33, Issue. 1, p. 1.

    Robinson, Peter M. and Thawornkaiwong, Supachoke 2012. Statistical inference on regression with spatial dependence. Journal of Econometrics, Vol. 167, Issue. 2, p. 521.

    Kim, Chang Sik and Park, Joon Y. 2010. Cointegrating Regressions with Time Heterogeneity. Econometric Reviews, Vol. 29, Issue. 4, p. 397.

    Baltagi, Badi H. Bresson, Georges and Pirotte, Alain 2005. ADAPTIVE ESTIMATION OF HETEROSKEDASTIC ERROR COMPONENT MODELS. Econometric Reviews, Vol. 24, Issue. 1, p. 39.

    Chen, Songnian and Khan, Shakeeb 2003. SEMIPARAMETRIC ESTIMATION OF A HETEROSKEDASTIC SAMPLE SELECTION MODEL. Econometric Theory, Vol. 19, Issue. 06,


    Härdle, Wolfgang and Linton, Oliver 1994.


Adaptive Estimation in Time Serise Regression Models With Heteroskedasticity of Unknown Form

  • Javier Hidalgo (a1)
  • DOI:
  • Published online: 18 October 2010

In a multiple time series regression model the residuals are heteroskedastic and serially correlated of unknown form. GLS estimates of the regression coefficients using kernel regression and spectral methods are shown to be adaptive, in the sense of having the same asymptotic distribution, to the first order, as GLS estimates based on knowledge of the actual heteroskedasticity and serial correlation. A Monte Carlo experiment about the performance of our estimator is described.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1.T. Amemiya Generalized least squares with an estimated autocovariance matrix. Econometrica 41 (1973):723732.

2.K.I. Beltrao & P. Bloomfield . Determining the bandwidth of a kernel spectrum estimate. Journal of Time Series Analysis 8 (1987):2138.

3.P. Bickel On adaptive estimation. Annals of Statistics 10(1982):647671.

4.R.D. Carroll Adapting for heteroscedasticity in linear models. Annals of Statistics 10 (1982): 12241233.

6.R.B. Duncan & R. Jones Multiple regression with stationary errors. Journal of the American Statistical Association 61 (1966):917923.

8.R.F. Engle & R. Gardner Some finite sample properties of spectral estimators of a linear regression. Econometrica 44 (1976): 149165.

11.E.J. Hannan Multiple time series analysis. New York: Wiley, 1970.

12.E.J. Hannan Non-linear time series regression. Journal of Applied Probability 8 (1971):767780.

13.M.J. Harrison & B.P.M. McCabe . Autocorrelation with heteroscedasticity: A note on the robustness of Durbin-Watson, Geary, and Henshaw tests. Biometrika 62 (1975):214216.

14.A.C. Harvey & P.M. Robinson . Efficient estimation of nonstationary time series regression.Journal of Time Series Analysis 9 (1988):201214.

15.J. Hidalgo Adaptive semiparametric estimation in the presence of autocorrelation of unknown form. Journal of Time Series Analysis (1992) forthcoming.

18.C.F. Manski Adaptive estimation of non-linear regression models (with comment). Econometric Reviews 3 (1984): 145194.

19.E.A. Nadaraya On estimating regression. Theory of Probability and Its Applications 9 (1964):141142.

21.W.K. Newey & K.D. West . A simple, positive, semi-definite, heteroscedasticity and autocorrelation consistent covariance matrix. Econometrica 55 (1987):703708.

22.E. Parzen On consistent estimates of the spectrum of a stationary time series. Annals of Mathematical Statistics 28 (1957):329348.

23.D.T. Pham & L.T. Tran . Some mixing properties of time series models. Stochastic Processes and Their Applications 19 (1986):297303.

24.P.M. Robinson Instrumental variable estimation of differential equations. Econometrica 44 (1976):765776.

25.P.M. Robinson Asymptotically efficient estimation in the presence of heteroscedasticity of unknown form. Econometrica 55 (1987):875891.

27.P.M. Robinson Root-N-consistent semiparametric regression. Econometrica 56 (1988): 931954.

29.V.A. Volkonskii & Y.A. Rozanov .Some limit theorems for random functions II. Theory of Probability and Its Applications 6 (1961): 186198.

31.H. White & I. Domowitz . Nonlinear regression with dependent observations. Econometrica 52 (1984): 143161.

32.K. Yoshihara Limiting behavior of U-statistics for stationary absolutely regular processes. Zeitschrift fur WahrscheinUchkeitstheorie und Verwandte Gebiete 35 (1976):237252.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *